Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 87, NWS Fort Worth, TX

May 1, 2007Milam County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 1, 2007, 5:58 PM CDT for Milam County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 1, 2007, 5:58 PM CDT (22:58 UTC)
Expired
May 1, 2007, 9:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Milam County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 8:35 PM CDTFLASH FLOODThorndale, TXSEVERAL HOUSES FLOODED IN THORNDALE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 012259
FFWFWD
TXC331-020200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A CLUSTER OF  THUNDERSTORMS THROUGHOUT THE    
  COUNTY.  LAW ENFORCEMENT HAS REPORTED THAT SEVERAL LOW ROADS HAVE  
  WATER OVER THEM.  THESE STORMS ARE SLOWLY MOVING TO THE EAST AT 
  15 MPH.  RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3071 9725 3076 9731 3089 9726 3111 9684
      3107 9682 3104 9678 3094 9677 3090 9670
      3085 9670 3076 9662 3072 9665 3048 9715

$$

DUNN
1 follow-up statement
000 
WGUS74 KFWD 020045
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
745 PM CDT TUE MAY 1 2007

TXC331-020200-
MILAM TX-
745 PM CDT TUE MAY 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MILAM
COUNTY...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS EXTENDING FROM CENTRAL 
MILAM COUNTY TO SOUTH OF ROCKDALE. THESE STORMS WILL CONTINUE TO 
MOVE TOWARD THE EAST AT 15 MPH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 
3 INCHES WILL BE POSSIBLE. LAW ENFORCEMENT REPORTED WATER COVERING 
LOW LYING ROADWAYS EARLIER THIS EVENING...AND THIS ADDITIONAL 
RAINFALL WILL CONTINUE TO DETERIORATE THE SITUATION. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3071 9725 3076 9731 3089 9726 3111 9684
      3107 9682 3104 9678 3094 9677 3090 9670
      3085 9670 3076 9662 3072 9665 3048 9715

$$

SCHULTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:45 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 1, 3:45 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT TUE MAY 1 2007

.DISCUSSION...
345 PM CDT

UPPER LOW NOW CENTERED OVER OKLAHOMA. SHOWERS AND STORMS HAVE
BLOSSOMED ALONG ASSOCIATED COLD FRONT...FROM CENTRAL OKLAHOMA
TO NEAR CHILDRESS. SOME BREAKS IN THE CLOUDS HAVE HELPED INITIATE
SOME SFC-BASED CONVECTION DEEPER INTO THE WARM SECTOR IN NORTHWEST
ZONES...AND EXPECT FURTHER ACTIVITY IN NORTHERN ZONES AS LOW
CONTINUES MOVING SLOWLY NE.

CYCLIC MCS SOUTH OF I-20 STOLE THE SHOW TODAY. SOME FLOODING
ISSUES MAY STILL OCCUR WITH ACTIVITY IN SE ZONES THROUGH THE END
OF THE FFA...BEYOND WHICH THE PRECIPITATION WILL BEGIN EXITING THE
CWA. THOUGH SOME AREAS COULD FLOOD READILY WITH ANY HEAVY RAINFALL
THE NEXT 24 HOURS...FULLY EXPECT ANY FLOODING ISSUES TO BE
ISOLATED. AS A RESULT...THE WATCH WILL NOT BE EXTENDED WHEN IT
EXPIRES AT 4 PM.

NEXT UPPER LOW HAS MADE LANDFALL NEAR SAN DIEGO...AND WILL
CONTINUE RACING EAST. PROJECTED IMPACTS LOOK TO BE AS EARLY AS
WEDNESDAY AFTERNOON/EVENING...WITH THE POTENTIAL FOR STRONG STORMS
IN FAR WESTERN ZONES. THE MAIN RAIN EVENT IS LIKELY TO BE
WEDNESDAY NIGHT INTO THURSDAY. THOUGH FAIRLY PROGRESSIVE...THE
FLOODING CONCERNS MAY BE REVISITED.

STILL APPEARS THAT RIDGING WILL DOMINATE THIS WEEKEND. FRIDAY
THROUGH SUNDAY WILL BE PRECIPITATION-FREE...WITH ABOVE NORMAL
TEMPERATURES. STILL SOME UNCERTAINTY WITH SYSTEM EARLY NEXT WEEK.
DEEP POLAR TROUGHING INTO THE WESTERN STATES MAY RESULT IN A CUT-
OFF. SPECIFICALLY TIMING THE SYSTEM AT THIS POINT WOULD BE A LOW
PROBABILITY AFFAIR...AND WILL MAINTAIN PROLONGED SLIGHT CHANCE
POPS FOR NOW. IT IS CERTAINLY POSSIBLE FOR RIDGING TO CONTINUE TO
DOMINATE...WITH LOW EJECTING NE WELL TO THE NORTH OF NORTH TEXAS.
PROGS NOW FAVOR HEIGHTS INDICATIVE OF SIGNIFICANT CAPPING. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  80  65  77  67 /  60  40  60  50  30
WACO, TX              65  83  68  80  69 /  60  40  60  50  20
PARIS, TX             63  76  64  76  63 /  70  60  60  50  40
DENTON, TX            64  80  65  78  68 /  60  40  60  50  30
MCKINNEY, TX          63  78  63  78  65 /  60  40  60  50  30
DALLAS, TX            64  83  66  80  66 /  60  40  60  50  30
TERRELL, TX           64  80  66  79  65 /  70  40  60  50  30
CORSICANA, TX         66  80  66  79  67 /  60  40  60  50  30
TEMPLE, TX            66  82  67  79  66 /  50  30  60  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175.

&&

05/25/82
06/21/91
Hazardous weather outlook, May 1, 3:09 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT TUE MAY 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
309 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE LIKELY THIS EVENING...ACROSS MAINLY ACROSS THE
EASTERN HALF OF NORTH TEXAS. LOCALLY HEAVY RAINFALL TO BETWEEN 1 AND
2 INCHES WILL BE POSSIBLE. HOWEVER...WIDESPREAD HEAVY RAINFALL AND
FLASH FLOODING ARE NOT ANTICIPATED. THUNDERSTORM COVERAGE SHOULD DIMINISH
RAPIDLY DURING THE OVERNIGHT...AS AN UPPER LEVEL LOW CONTINUES TO PUSH
NORTHEAST ACROSS THE AREA.

OTHERWISE...LOOK FOR PATCHY AREAS OF FOG TO DEVELOP TOWARD
DAYBREAK WEDNESDAY MORNING OVER MOST OF THE NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR ISOLATED SEVERE STORMS WITH LARGE
HAIL AND DAMAGING WINDS WEST OF INTERSTATE 35...BOTH WEDNESDAY
AND THURSDAY AFTERNOONS...AS ANOTHER UPPER LEVEL SYSTEM LIFTS OUT
OF THE SOUTHERN ROCKIES. LOCALIZED...HEAVY RAINFALL CANT BE RULED
OUT AS WELL.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY
EVENING...NAMELY FOR ISOLATED FLASH FLOODING.

05/

In the hours before

Special weather statement, May 1, 3:01 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT TUE MAY 1 2007

TXZ162-175-012100-
LEON TX-ROBERTSON TX-
301 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  LEON COUNTY
  ROBERTSON COUNTY

AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST
OF TEAGUE TO 10 MILES NORTH OF HEARNE...MOVING SOUTHEAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BUFFALO...CALVERT...
CENTERVILLE...FRANKLIN AND HEARNE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3151 9614 3099 9674 3082 9663 3077 9656
      3101 9619 3115 9581 3134 9566

SCHULTZ
Special weather statement, May 1, 3:48 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT TUE MAY 1 2007

TXZ174-012115-
MILAM TX-
348 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MILAM COUNTY

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF HEARNE...MOVING SOUTHEAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON AND RURAL AREAS OF
EASTERN MILAM COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3104 9682 3084 9701 3072 9664 3081 9662

SCHULTZ
Local storm report, May 1, 4:25 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT TUE MAY 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             HEARNE                  30.88N  96.59W
05/01/2007  E1.00 INCH       ROBERTSON          TX   LAW ENFORCEMENT

            FALLING IN HEARNE AT PD...STREET FLOODING ALSO OCCURING
            IN THE TOWN AND ALONG HWY 485
Local storm report, May 1, 4:52 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT TUE MAY 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FLASH FLOOD      HEARNE                  30.88N  96.59W
05/01/2007                   ROBERTSON          TX   LAW ENFORCEMENT

            OUTER LANES OF HIGHWAY 6 IMPASSIBLE...TRAFFIC FORCED TO
            CENTER LANE.
Special weather statement, May 1, 5:02 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
502 PM CDT TUE MAY 1 2007

TXZ174-012230-
MILAM TX-
502 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MILAM COUNTY

AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF CAMERON...MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3106 9696 3088 9697 3088 9670 3104 9677

SCHULTZ
Special weather statement, May 1, 5:27 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CDT TUE MAY 1 2007

TXZ174-012330-
MILAM TX-
527 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  MILAM COUNTY

AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS ACROSS THE COUNTY. STRONG THUNDERSTORMS
WERE LOCATED NORTH AND WEST OF CAMERON...AND ALSO JUST EAST OF
ROCKDALE. ALL ACTIVITY IS MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CAMERON AND ROCKDALE.
RURAL PORTIONS OF EASTERN MILAM COUNTY WILL ALSO BE IN THE PATH OF
THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3071 9725 3076 9731 3089 9726 3111 9684
      3107 9682 3104 9678 3094 9677 3090 9670
      3085 9670 3076 9662 3072 9665 3048 9715

SCHULTZ

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:42 PM CDTSpecial Weather StatementFWDLamar63 min
Apr 30, 8:30 PM CDTSpecial Weather StatementFWDMcLennan60 min
Apr 30, 8:33 PM CDTSpecial Weather StatementFWDCoryell57 min
Apr 30, 8:45 PM CDTSpecial Weather StatementFWDComanche60 min
Apr 30, 9:24 PM CDTSpecial Weather StatementFWDCoryell66 min
Apr 30, 9:58 PM CDTSpecial Weather StatementFWDBosque62 min
Apr 30, 10:55 PM CDTSpecial Weather StatementFWDStephens65 min
May 1, 3:35 AM CDTSpecial Weather StatementFWDHamilton25 min
May 1, 4:18 AM CDTSpecial Weather StatementFWDLampasas27 min
May 1, 4:32 AM CDTSevere Thunderstorm WarningFWDLampasas58 min
May 1, 5:07 AM CDTSpecial Weather StatementFWDCoryell23 min
May 1, 5:43 AM CDTSpecial Weather StatementFWDMills32 min
May 1, 5:54 AM CDTSevere Thunderstorm WarningFWDMills36 min
May 1, 7:24 AM CDTFlash Flood WarningFWDHamilton3 hr
May 1, 8:27 AM CDTSpecial Weather StatementFWDComanche33 min
May 1, 1:16 PM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 3:01 PM CDTSpecial Weather StatementFWDLeon, Robertson59 min
May 1, 3:19 PM CDTSevere Thunderstorm WarningFWDRobertson56 min
May 1, 3:48 PM CDTSpecial Weather StatementFWDMilam27 min
May 1, 3:53 PM CDTSevere Thunderstorm WarningFWDMilam67 min
May 1, 4:09 PM CDTSevere Thunderstorm WarningFWDRobertson66 min
May 1, 4:19 PM CDTFlash Flood WarningFWDMilam, Robertson101 min
May 1, 5:02 PM CDTSpecial Weather StatementFWDMilam28 min
May 1, 5:27 PM CDTSpecial Weather StatementFWDMilam63 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningFWDMilam65 min
May 1, 6:25 PM CDTSpecial Weather StatementFWDLimestone65 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.